Follow up to Metformin post

iVillage Member
Registered: 03-21-2007
Follow up to Metformin post
4
Fri, 10-08-2010 - 10:33am

My RE decided to put me on Metformin.

Photobucket
iVillage Member
Registered: 04-13-2010
Fri, 10-08-2010 - 10:45am

I don't think it makes a difference what day you start it on, even if you are pregnant, it is a safe drug to use during pregnancy.

I just started it a couple of months ago, I found that initially I just lost my appetite. When I moved to more pills is when it made me sick, but I am now at two pills at night and two pills in the morning, and while my appetite is still fairly non-existent, it doesn't make me sick anymore... and when I say sick, I'm referring specifically to an intestinal upset.

Hope it works for you!


Powered by CGISpy.com

iVillage Member
Registered: 07-28-2009
Fri, 10-08-2010 - 10:54am
It made me sick also (like sit on the toilet sick) but only at first. If I took it with food it was okay and I did also lose some weight on it at first but after a while I didn't even notice it anymore. You can start it whenever - it's okay to take during pg. In fact, if you get pg while on Metformin they make you continue to take it at least through the first tri.

- Chelle
Photobucket
iVillage Member
Registered: 09-24-2004
Fri, 10-08-2010 - 10:58am

Oh good Aryn!!!

Photobucket
iVillage Member
Registered: 03-19-2007
Fri, 10-08-2010 - 7:26pm

I am still trying to figure out what it does. I have been on it for a while, when I remember to take it. This week I have started again, 3 times a day. It does make me have terrible cramps and rushing to the bathroom at times. You can start it on any cycle day and I have heard it helps reduce bad hormones in the ovaries and helps with miscarriages. I hope you don't have any adverse side effects.